By Topic

On convergence of information contained in quantized observations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Vajda, I. ; Inst. of Inf. Theor. & Autom., Acad. of Sci., Prague, Czech Republic

By the well-known information processing theorem, quantizations of observations reduce values of convex information functionals such as the information divergence, Fisher information, or Shannon information. This paper deals with the convergence of the reduced values of these functionals to their original unreduced values for various sequences Pn of partitions of the observation space. There is extensive literature dealing with this convergence when the partitions are nested in the sense Pn ⊂ Pn+1 for all n. A systematic study for nonnested partitions Pn, often considered in the literature, seems to be missing. This paper tries to partially fill this gap. It proves the convergence for the most common types of partitions. The results are formulated for generalized information divergences (Csiszar (1963, 1967, 1973) divergences), generalized Fisher information, and generalized Shannon information. Their applicability is illustrated on the Barron (1992) estimators of probability distributions.

Published in:

Information Theory, IEEE Transactions on  (Volume:48 ,  Issue: 8 )